Alert archive / Louisiana / Tornado Warnings in 2023
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 2, 2023, 4:11 PM CST for Bienville Parish, Jackson Parish, Lincoln Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2023, 4:11 PM CST (22:11 UTC)
- Expired
- Jan 2, 2023, 4:45 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
533
WFUS54 KSHV 022211
TORSHV
LAC013-049-061-022245-
/O.NEW.KSHV.TO.W.0007.230102T2211Z-230102T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
411 PM CST Mon Jan 2 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Jackson Parish in north central Louisiana...
Southeastern Bienville Parish in northwestern Louisiana...
Southwestern Lincoln Parish in north central Louisiana...
* Until 445 PM CST.
* At 411 PM CST, a severe thunderstorm capable of producing a tornado
was located 11 miles west of Jonesboro, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jackson, southeastern Bienville and southwestern
Lincoln Parishes, including the following locations... Friendship,
Liberty Hill, Quitman and Mount Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3215 9290 3219 9299 3252 9287 3244 9259
TIME...MOT...LOC 2211Z 211DEG 28KT 3223 9291
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
091 follow-up statement
658
WWUS54 KSHV 022232
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
432 PM CST Mon Jan 2 2023
LAC013-049-061-022245-
/O.CON.KSHV.TO.W.0007.000000T0000Z-230102T2245Z/
Jackson LA-Bienville LA-Lincoln LA-
432 PM CST Mon Jan 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
NORTHWESTERN JACKSON...EAST CENTRAL BIENVILLE AND SOUTHWESTERN
LINCOLN PARISHES...
At 432 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Jonesboro, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Quitman, Liberty Hill and Mount Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3226 9281 3232 9294 3252 9287 3244 9259
TIME...MOT...LOC 2232Z 213DEG 26KT 3233 9282
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
09What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 2, 2:49 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 2, 2:49 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CST Mon Jan 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 214 PM CST Mon Jan 2 2023
Will be brief as Tornado Watch #1 is currently in effect or the
northwest 2/3rds of our region through 9 pm this evening.
Sufficient low level/deep layer directional and speed shear is
in place for the development of multi-cellular and discrete
mesocyclones through the remainder of the afternoon hours and
into the mid to late evening. Beyond the mid to late evening
hours, believe we will see storms trying to become more linear as
low level flow begins to veer more and becomes uni-directional.
This would likely result in more of a wind threat the later into
the evening and overnight this severe weather threat drags out.
Also of concern is the late night excessive heavy rainfall threat
which will continue to be monitored as well. Needless to say, did
not touch the Flash Flood Watch that remains in effect until 12z
Tue morning and may need to be extended through the mid to late
morning hours across our eastern third given the fact that the
frontal boundary will slow its eastward progression once it moves
into NW LA by 12z Tue.
Did not stray far from NBM temps through the short term.
13
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Mon Jan 2 2023
Deteriorating flight conditions as we go through the remainder of
the afternoon, through the evening and overnight hours. Needless
to say, expect of plethora of cloud heights, VSBYS and wind shifts
with in and out convection through the TAF period. Did try to show
improving conditions weather and ceiling wise across our west and
northwest terminal locations beyond 03/12z along with a
predominant wind shift.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ050-051-059>061-070>073.
LA...Flood Watch through late tonight for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through late tonight for TXZ097-112-126-138-151>153-
165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jan 2, 12:18 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1218 PM CST Mon Jan 2 2023 OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee-Rusk- 1218 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and into early Tuesday morning. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151>153-165>167-031200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1218 PM CST Mon Jan 2 2023 ...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern where training thunderstorms occur. In these areas, widespread 1 to 2 inches of rainfall is expected, with locally higher amounts of 3 inches or more. Therefore, a Flood Watch is in effect through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lingering showers and thunders will be possible in our eastern zones as the line exits the region. A few of these may be strong to severe. Once this line leaves the area in the late morning hours, no additional hazardous weather threat is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through Tuesday morning. 09
In the hours before
Local storm report, Jan 2, 1:16 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 WSW NORPHLET 33.30N 92.71W
01/02/2023 UNION AR TRAINED SPOTTER
TREES DOWN AND SOME STRUCTURAL DAMAGE
REPORTED BY A TRAINED SPOTTER ALONG MURPHY
LOOP ROAD. POSSIBLE TORNADO. TIME ESTIMATED
BY RADAR.
&&
BBSpecial weather statement, Jan 2, 3:09 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST Mon Jan 2 2023
ARZ050-051-060-022145-
Howard AR-Hempstead AR-Sevier AR-
309 PM CST Mon Jan 2 2023
...A strong thunderstorm will impact portions of north central
Hempstead, east central Sevier and southeastern Howard Counties
through 345 PM CST...
At 309 PM CST, Doppler radar was tracking a strong thunderstorm near
Mineral Springs, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Mineral Springs, Corinth, Center Point, Muddy Fork and
Silver Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southwestern
Arkansas.
&&
LAT...LON 3401 9382 3401 9375 3399 9372 3379 9397
3393 9412 3418 9387 3418 9382
TIME...MOT...LOC 2109Z 223DEG 33KT 3393 9399
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:35 PM CST | Tornado Warning | SHV | Sabine | 29 min |
| Jan 2, 2:36 PM CST | Tornado Warning | SHV | Sabine | 24 min |
| Jan 2, 2:56 PM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 49 min |
| Jan 2, 3:12 PM CST | Tornado Warning | SHV | De Soto, Sabine | 33 min |
| Jan 2, 3:36 PM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 19 min |
| Jan 2, 3:43 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 47 min |
| Jan 2, 3:45 PM CST | Areal Flood Advisory | SHV | De Soto, Sabine | 3 hr |
| Jan 2, 3:48 PM CST | Tornado Warning | SHV | Bienville, Natchitoches, Winn | 42 min |
| Jan 2, 3:57 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 48 min |
| Jan 2, 4:11 PM CST | Areal Flood Advisory | SHV | Bienville, Natchitoches, Red River | 3 hr |
| Jan 2, 4:13 PM CST | Special Weather Statement | SHV | Bossier | 47 min |
| Jan 2, 4:28 PM CST | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Winn | 47 min |
| Jan 2, 4:42 PM CST | Flash Flood Warning | SHV | Bienville, Natchitoches, Red River | 3 hr |
| Jan 2, 4:58 PM CST | Flash Flood Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 5 hr |
| Jan 2, 5:01 PM CST | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Ouachita, Winn | 3 hr |
| Jan 2, 5:09 PM CST | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 51 min |
| Jan 2, 5:17 PM CST | Flash Flood Warning | SHV | Grant, Natchitoches, Winn | 3 hr |
| Jan 2, 5:35 PM CST | Special Weather Statement | SHV | Grant, Jackson, Winn | 55 min |
| Jan 2, 5:42 PM CST | Flash Flood Warning | SHV | Grant, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more | 3 hr |
| Jan 2, 5:47 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 58 min |
| Jan 2, 5:53 PM CST | Tornado Warning | SHV | Union | 47 min |
Nearby
Tornado Warnings in Louisiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.